Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2016, 4:27 PM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 5, 2016, 5:20 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Neshoba County, MS
The radar
The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:28 PM CDT | TSTM WND DMG | 2 Nnw Damascus, MS | 3 TREES DOWNED AROUND MCFARLAND ROAD...OLD JACKSON ROAD...AND TINSLEY-CHISOLM ROAD. |
| Jul 5, 4:28 PM CDT | TSTM WND DMG | 2 Nnw Damascus, MS | TREES DOWNED AROUND MCFARLAND ROAD...OLD JACKSON ROAD...AND TINSLEY-CHISOLM ROAD. |
| Jul 5, 4:43 PM CDT | TSTM WND DMG | 4 Ene Bluff Springs, MS | ROOF DAMAGE OCCURRED ALONG MELLEN ROAD. |
| Jul 5, 4:43 PM CDT | TSTM WND DMG | 4 N Liberty, MS | TREES DOWN ON FRANK MCDANIEL ROAD. |
| Jul 5, 4:50 PM CDT | TSTM WND DMG | 4 Ssw De Kalb, MS | TREES DOWN ALONG CRAIG ROAD. |
| Jul 5, 4:54 PM CDT | TSTM WND DMG | 1 Ne De Kalb, MS | TREES WERE BLOWN DOWN ACROSS AND AROUND DEKALB. TREES WERE DOWNED ALONG BIRCH STREET...HWY 16 JUST NORTH AND EAST OF TOWN AND HWY 39 ON THE SOUTH PART OF TOWN. A FEW STRUCTURES WERE DAMAGED...MAINLY ROOF DAMAGE...ALONG JOHN C STENNIS AVENUE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WUUS54 KJAN 052127
SVRJAN
MSC069-099-052230-
/O.NEW.KJAN.SV.W.0287.160705T2127Z-160705T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
DAMASCUS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LIBERTY AROUND 440 PM CDT.
BLUFF SPRINGS AROUND 445 PM CDT.
DE KALB AROUND 500 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3285 8836 3257 8886 3258 8898 3268 8896
3293 8870 3293 8835
TIME...MOT...LOC 2127Z 230DEG 26KT 3265 8888
HAIL...0.75IN
WIND...60MPH
$$
193 follow-up statements
333
WWUS54 KJAN 052136
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT TUE JUL 5 2016
MSC099-052145-
/O.CAN.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
NESHOBA MS-
436 PM CDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3285 8836 3258 8884 3258 8892 3272 8892
3293 8870 3293 8835
TIME...MOT...LOC 2135Z 230DEG 26KT 3269 8883
$$
MSC069-052230-
/O.CON.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
436 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL KEMPER COUNTY...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAMASCUS...OR
13 MILES SOUTH OF PRESTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BLUFF SPRINGS AROUND 445 PM CDT.
DE KALB AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3285 8836 3258 8884 3258 8892 3272 8892
3293 8870 3293 8835
TIME...MOT...LOC 2135Z 230DEG 26KT 3269 8883
HAIL...0.75IN
WIND...60MPH
$$
19040
WWUS54 KJAN 052146
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT TUE JUL 5 2016
MSC069-052230-
/O.CON.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
446 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL KEMPER COUNTY...
AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFF
SPRINGS... OR 10 MILES SOUTH OF PRESTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DE KALB AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3285 8836 3261 8879 3272 8892 3293 8870
3293 8835
TIME...MOT...LOC 2145Z 229DEG 12KT 3273 8877
HAIL...0.75IN
WIND...60MPH
$$
19186
WWUS54 KJAN 052220
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE JUL 5 2016
MSC069-052229-
/O.CAN.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
520 PM CDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEMPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
NEARLY CONTINUOUS LIGHTNING STRIKES ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3285 8836 3261 8879 3272 8892 3293 8870
3293 8835
TIME...MOT...LOC 2217Z 230DEG 26KT 3289 8854
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:23 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 5, 4:23 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
423 PM CDT TUE JUL 5 2016
.DISCUSSION...
This afternoon through Thursday night...
Scattered storms have developed late this afternoon over the
southeast half of the ArkLaMiss and these will continue to pose a
limited threat for severe weather for the next couple of hours.
Expect the severe threat and precipitation coverage to diminish
quickly as we go into the early evening.
A building subtropical ridge will help to intensify the low level
thermal ridge (H850 temps ~ 21 to 22 C) over the forecast over the
next 24 to 48 hours. Above normal heat will prevail as a result over
the next few days with rather sparse afternoon and evening convective
precipitation coverage. After coordination with neighboring WFOs, we
have gone ahead and issued a heat advisory for the western half of
the area for the next couple of days with heat indices expected to
reach the 106-110. At least a limited threat for dangerous heat
stress is expected to continue over eastern MS. /EC/
LONG TERM...Thursday through next Monday...
The long term period is still looking quite hot, but there is
potential for at least subtle relief for portions of the region this
weekend into the start of next week.
First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Friday. Decent
low level southerly flow vectors these days could be enough to bring
at least isolated thunderstorms to far southern zones in the
afternoon hours, as a result of inland-cascading seabreeze
penetration. Otherwise, the air mass should remain rather capped to
convection with highs in the mid to upper 90s while heat index values
border on oppressive (peaking near 105 degrees).
By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.
For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/
&&
.AVIATION...Afternoon activity is evolving as expected and will
continue to focus flight restrictions based off radar trends and
storm progression. Look for VFR conditions to prevail in the wake of
this activity for much of the evening with a trend to some MVFR
ceilings with the most likely window for that being between 11-14z.
/CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 95 76 96 / 17 22 8 5
Meridian 76 95 75 97 / 24 22 7 7
Vicksburg 77 95 77 96 / 11 17 6 6
Hattiesburg 77 94 76 96 / 30 28 6 13
Natchez 77 93 76 94 / 14 23 5 12
Greenville 77 95 77 97 / 11 16 5 5
Greenwood 75 94 75 95 / 16 14 5 5
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
MSZ018-019-025-027-034>036-040>043-047>049-053>055-059>062.
LA...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
LAZ007>009-015-016-023>026.
AR...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
ARZ074-075.
&&
/EC/BB/CME/Hazardous weather outlook, Jul 5, 2:46 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT TUE JUL 5 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>043-047>049-053-059>061-062000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-037>039-044>046-050-062000- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ051-052-056>058-063>066-072>074-062000- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ054-055-062-062000- COPIAH-SIMPSON-LINCOLN- 246 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...WEDNESDAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6 PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN THREATS. HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 5, 3:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT TUE JUL 5 2016 MSZ065-066-052045- COVINGTON MS-JONES MS- 317 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COVINGTON AND NORTHWESTERN JONES COUNTIES UNTIL 345 PM CDT... AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF COLLINS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL COVINGTON AND NORTHWESTERN JONES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3161 8949 3171 8949 3175 8920 3162 8921 TIME...MOT...LOC 2017Z 261DEG 21KT 3165 8940 19
Special weather statement, Jul 5, 3:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE JUL 5 2016
MSZ064-052100-
JEFFERSON DAVIS MS-
325 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 400 PM CDT...
AT 325 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HEBRON...OR 11 MILES SOUTH OF PINOLA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CLEM AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3176 8996 3177 8994 3177 8976 3168 8976
3168 8995
TIME...MOT...LOC 2025Z 263DEG 20KT 3171 8992
19Special weather statement, Jul 5, 3:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT TUE JUL 5 2016 MSZ051-052130- NEWTON MS- 341 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEWTON COUNTY UNTIL 430 PM CDT... AT 340 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CONEHATTA...OR 8 MILES NORTHWEST OF NEWTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... STRATTON AROUND 355 PM CDT. DECATUR AROUND 400 PM CDT. LITTLE ROCK AROUND 410 PM CDT. DUFFEE AROUND 425 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3237 8927 3252 8930 3257 8892 3236 8892 TIME...MOT...LOC 2040Z 261DEG 20KT 3243 8922 19
Special weather statement, Jul 5, 3:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT TUE JUL 5 2016
MSZ062-052145-
LINCOLN MS-
359 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LINCOLN COUNTY UNTIL 445
PM CDT...
AT 359 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BOGUE CHITTO...OR NEAR BROOKHAVEN...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BROOKHAVEN AROUND 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3152 9057 3169 9040 3169 9038 3170 9038
3170 9026 3172 9025 3155 9024 3142 9047
TIME...MOT...LOC 2059Z 227DEG 25KT 3150 9047
19Special weather statement, Jul 5, 4:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE JUL 5 2016
MSZ039-046-052200-
NOXUBEE MS-KEMPER MS-
416 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KEMPER AND SOUTHERN
NOXUBEE COUNTIES UNTIL 500 PM CDT...
AT 416 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GHOLSON TO PRESTON. MOVEMENT WAS
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GHOLSON AROUND 420 PM CDT.
PAULETTE AROUND 500 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3284 8836 3281 8886 3293 8887 3293 8881
3301 8881 3317 8832
TIME...MOT...LOC 2116Z 253DEG 16KT 3296 8875 3288 8880
19Special weather statement, Jul 5, 4:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT TUE JUL 5 2016
MSZ045-046-052200-
NESHOBA MS-KEMPER MS-
418 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NESHOBA AND SOUTHWESTERN KEMPER
COUNTIES UNTIL 500 PM CDT...
AT 418 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PEARL RIVER TO NESHOBA TO HERBERT
SPRINGS. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PHILADELPHIA...HERBERT SPRINGS AND HOUSE AROUND 425 PM CDT.
BETHSAIDA AROUND 430 PM CDT.
DAMASCUS AROUND 435 PM CDT.
LIBERTY AND BURNSIDE AROUND 440 PM CDT.
FORESTDALE AROUND 450 PM CDT.
NANIH WAIYA...DE KALB AND BLUFF SPRINGS AROUND 500 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3257 8878 3258 8920 3275 8932 3293 8905
3292 8896 3293 8891 3284 8884 3276 8855
TIME...MOT...LOC 2118Z 230DEG 26KT 3273 8922 3263 8914 3259 8896
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:11 PM CDT | Special Weather Statement | JAN | Washington | 34 min |
| Jul 4, 7:16 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 4, 7:21 PM CDT | Special Weather Statement | JAN | Attala | 24 min |
| Jul 4, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 25 min |
| Jul 4, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 23 min |
| Jul 4, 7:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Jul 4, 7:45 PM CDT | Special Weather Statement | JAN | Choctaw | 30 min |
| Jul 4, 7:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Jul 4, 8:16 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Jul 4, 8:39 PM CDT | Special Weather Statement | JAN | Clay | 51 min |
| Jul 5, 6:17 AM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Jul 5, 1:02 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 1:18 PM CDT | Special Weather Statement | JAN | Clarke | 27 min |
| Jul 5, 1:41 PM CDT | Special Weather Statement | JAN | Jones | 34 min |
| Jul 5, 2:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 5, 2:06 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Jul 5, 2:16 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 5, 2:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Jul 5, 2:48 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jul 5, 3:03 PM CDT | Special Weather Statement | JAN | Smith | 42 min |
| Jul 5, 3:14 PM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more | 3 days |
| Jul 5, 3:17 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 35 min |
| Jul 5, 3:41 PM CDT | Special Weather Statement | JAN | Newton | 49 min |
| Jul 5, 3:59 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Jul 5, 4:16 PM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Jul 5, 4:18 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 42 min |
| Jul 5, 4:37 PM CDT | Special Weather Statement | JAN | Neshoba | 53 min |
| Jul 5, 6:08 PM CDT | Special Weather Statement | JAN | Montgomery | 52 min |
| Jul 5, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 26 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | JAN | Carroll | 25 min |
| Jul 5, 6:44 PM CDT | Special Weather Statement | JAN | Leflore | 31 min |
| Jul 5, 6:48 PM CDT | Special Weather Statement | JAN | Montgomery | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.